Alert archive / Pennsylvania / Areal Flood Warnings in 2009
Areal Flood Warning 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at May 7, 2009, 10:15 AM EDT for Montgomery County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2009, 10:15 AM EDT (14:15 UTC)
- Expired
- May 7, 2009, 12:53 PM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 99 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KPHI 071415 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1015 AM EDT THU MAY 7 2009 PAC091-071715- /O.NEW.KPHI.FA.W.0001.090507T1415Z-090507T1715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTGOMERY PA- 1015 AM EDT THU MAY 7 2009 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * FLOOD WARNING FOR THE EAST BRANCH OF THE PERKIOMEN IN... NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA... * UNTIL 115 PM EDT * AT 1009 AM EDT...THE RIVER GAGE AT SCHWENKSVILLE WAS READING 7.27 FEET. FLOOD STAGE IS 7.00 FEET. ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. LAT...LON 4039 7550 4030 7532 4017 7543 4028 7560 $$ KRUZDLO
1 follow-up statement
000 WGUS81 KPHI 071653 FLSPHI FLOOD STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1253 PM EDT THU MAY 7 2009 PAC091-071701- /O.CAN.KPHI.FA.W.0001.000000T0000Z-090507T1715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTGOMERY PA- 1253 PM EDT THU MAY 7 2009 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN MONTGOMERY COUNTY... THE WATER LEVEL AT SCHWENKSVILLE HAS DROPPED BELOW FLOOD STAGE. FOR THIS REASON, THE FLOOD WARNING FOR THE EAST BRANCH OF THE PERKIOMEN IN NORTHWESTERN MONTGOMERY COUNTY HAS BEEN CANCELLED. LAT...LON 4039 7550 4030 7532 4017 7543 4028 7560 $$ KRUZDLO
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at May 7, 8:32 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 7, 8:32 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 832 AM EDT THU MAY 7 2009 .SYNOPSIS... A COLD FRONT FROM THE WEST WILL THEN MOVE THROUGH THE REGION THIS AFTERNOON. ANOTHER COLD FRONT WILL MOVE THROUGH FROM THE NORTHWEST SATURDAY. HIGH PRESSURE WILL THEN BUILD IN FOR SUNDAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AN 11Z SURFACE ANALYSIS PLACED AN AREA OF LOW PRESSURE NEAR SYRACUSE, NEW YORK WITH A TRAILING COLD FRONT TO ITS SOUTHWEST. A WARM FRONT CONTINUES TO SLIDE NORTHWARD ACROSS OUR AREA WITH MOST OF OUR CWA IN THE WARM SECTOR. THE WARM SECTOR HAS NOT REACHED NORTH OF A LINE ROUGHLY FROM KABE TO KSMQ. A WELL DEFINE SHORT WAVE IS VISIBLE ON THE WATER VAPOR IMAGERY NEAR THE VIRGINIA-NORTH CAROLINA BORDER. THIS IS FORECAST TO SLIDE EAST-NORTHEASTWARD THROUGH ABOUT MIDDAY AND MAY DEVELOP SOME ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PARTS OF THE REGION. WITH THE AIR MASS HEATING UP SOME MORE TODAY ALONG WITH HIGHER DEW POINTS, MAY NEED TO WATCH FOR A STRONG/SEVERE STORM MAINLY IN OUR DELMARVA COUNTIES. SPCS DAY ONE OUTLOOK BRINGS THE SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO OUR FAR SOUTHERN COUNTIES. THE EARLIER SHOWERS AND STORMS HAVE GREATLY DIMINISHED, THEREFORE WE UPDATED THE GRIDDED DATABASE AND ALL PRODUCTS TO THROTTLE BACK THE POPS SOME. THE HOURLY GRIDS WERE UPDATED AS WELL TO CAPTURE THE THERMAL GRADIENT A BIT BETTER UP NORTH WITH THE WARM FRONT. REGARDING THE FLOOD WATCH, SEE THE HYDROLOGY SECTION BELOW FOR MORE DETAILS. OTHERWISE, CYCLONIC FLOW ALOFT MAY ALLOW SOME ISOLATED SHOWERS TO REDEVELOP THIS AFTERNOON, HOWEVER, WITH THE AREA UNDER COLD ADVECTION, ANY PRECIPITATION THAT DEVELOPS SHOULD BE LIGHTER AND TEND TO BE MORE ISOLATED TO SCATTERED. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... WE CONTINUE TO HAVE CYCLONIC FLOW ALOFT WITH WEAK SHORT WAVES MOVING THROUGH. ALSO THERE ARE INDICATIONS THAT WITH THERE COULD BE SOME WEAK WARM ADVECTION LATE TONIGHT SOUTH. DUE TO THIS, I HAVE INCLUDED A 20 PERCENT CHANCE OF SHOWERS OVERNIGHT MAINLY SOUTH. ON FRIDAY, ANOTHER EMBEDDED TROUGH WITHIN THE LONG WAVE PATTERN WILL MOVE THROUGH THE REGION. THIS SYSTEM LOOK POTENT ENOUGH TO DEVELOP SHOWERS AND TSTMS ON FRIDAY IN RESPONSE TO THE SHORT WAVE AND DAYTIME HEATING. DURING THE AFTERNOON, THERE ARE ALSO INDICATIONS THAT THE 850 WINDS INCREASE TO 35 KT SOUTH. THIS COULD MEAN STRONG TSTMS THERE AND SPC HAS INDICATED A SLIGHT RISK FOR SEVERE TSTMS OVER SOUTHERN DELAWARE. FRIDAY NIGHT, DRIER AIR RETURNS BEHIND THIS TROUGH. IN GENERAL, MAV TEMPS WERE USED. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A WET START TO THE WEEKEND AS A COLD FRONT SWEEPS THROUGH THE REGION SATURDAY WITH SOME MORE SHOWERS ASSOCIATED WITH IT. ENOUGH INSTABILITY EXISTS AT THIS TIME TO INCLUDE THUNDER FOR SATURDAY AS WELL. BEHIND THIS SYSTEM SEEMS TO BE A REPRIEVE FROM THE WET CONDITIONS WE HAVE BEEN EXPERIENCING. HIGH PRESSURE BEGINS TO BUILD TOWARD THE AREA FROM THE WEST. AS WE END THE WEEKEND AND HEAD INTO NEXT WEEK, THE HIGH CONTINUES TO DOMINATE THE WEATHER, DRYING US OUT AND BRINGING MORE SEASONABLE TEMPERATURES TO THE ENTIRE REGION. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE WARM FRONT IS NEARING KABE AS OF 12Z BUT SEEMS TO BE HAVING SOME TROUBLE ADVANCING FARTHER TO THE NORTH. THIS IS EXPECTED TO GRADUALLY LIFT MORE NORTHWARD THOUGH THROUGH THE REST OF THE MORNING. WHILE THE LOW CONDITIONS MAY LINGER FOR A WHILE THIS MORNING AT KRDG AND KABE, CEILING HEIGHTS WILL VARY AT OUR OTHER SIX TAF SITES, COMPLICATING THE FORECAST. ANOTHER AREA OF SHOWERS WAS MOVING NORTHEASTWARD FROM SOUTHERN VIRGINIA AND IT MAY REACH OUR REGION AROUND MIDDAY. ONCE IT PASSES, IT APPEARS AS THOUGH ALL OF OUR TAF SITES WILL RISE INTO THE VFR CATEGORY. THERE COULD BE SCATTERED TO ISOLATED THUNDERSTORMS AT THAT TIME, SO WE HAVE INCLUDED CUMULONIMBUS IN THE FORECAST. DUE TO THE RECENT RAINFALL AND THE LIGHT WINDS THAT ARE EXPECTED FOR TONIGHT, WE HAVE INCLUDED SOME HINT AT VISIBILITY RESTRICTIONS FOR LATE TONIGHT. OUTLOOK... WHILE THERE MAY BE A BIT OF A BREAK IN THE PRECIPITATION FROM TONIGHT INTO FRIDAY MORNING, IT APPEARS AS THOUGH UNSETTLED WEATHER CONDITIONS WILL RETURN FOR FRIDAY AFTERNOON INTO SATURDAY EVENING. A COLD FRONT ON SATURDAY NIGHT SHOULD BE FOLLOWED BY DRY WEATHER FOR SUNDAY AND MONDAY. && .MARINE... EVEN THOUGH OCCASIONAL GUSTS TO 25 KNOTS REMAIN POSSIBLE EARLY THIS MORNING, WE HAVE DISCONTINUED THE SMALL CRAFT ADVISORY FOR LOWER DELAWARE BAY. MEANWHILE, ON OUR OCEAN WATERS, WAVES WERE RANGING FROM 4 TO 7 FEET EARLY THIS MORNING. WITH THE LONG SOUTHERLY FETCH, SEAS SHOULD REMAIN NEAR OR ABOVE 5 FEET INTO FRIDAY. AS A RESULT, THE SMALL CRAFT ADVISORY FOR OUR OCEAN WATERS HAS BEEN EXTENDED UNTIL 600 PM ON FRIDAY. UNSETTLED WEATHER CONDITIONS ARE EXPECTED TO CONTINUE UNTIL A COLD FRONT FROM THE NORTHWEST REACHES THE COASTAL WATERS OF NEW JERSEY AND DELAWARE ON SATURDAY NIGHT. && .HYDROLOGY... SOME ADDITIONAL SHOWERS AND PERHAPS ISOLATED THUNDER IS POSSIBLE THROUGH THE DAY, ALTHOUGH WIDESPREAD HEAVIER RAIN IS NO LONGER EXPECTED. HOWEVER, SOME WATERWAYS FORECAST POINTS IN AND NEAR THE WATCH AREA REMAIN ELEVATED AND CONTINUE TO RISE WITH LINGERING RUNOFF. AS A RESULT, WE WILL MAINTAIN THE FLOOD WATCH AS IS FOR NOW AND TAKE A CLOSER LOOK A BIT LATER THIS MORNING FOR A POSSIBLE EARLY CANCELLATION. A SPECIAL RIVER STATEMENT /RVS/ HAS BEEN UPDATED FOR THE MILLSTONE RIVER AT GRIGGSTOWN. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH UNTIL NOON EDT TODAY FOR PAZ067>071. NJ...FLOOD WATCH UNTIL NOON EDT TODAY FOR NJZ009-010-012-013-015. DE...FLOOD WATCH UNTIL NOON EDT TODAY FOR DEZ001. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ450>455. && SYNOPSIS...STAUBER NEAR TERM...STAUBER/GORSE SHORT TERM...STAUBER LONG TERM...MEOLA AVIATION...IOVINO/GORSE MARINE...IOVINO HYDROLOGY...GORSE
Hazardous weather outlook, May 7, 7:44 AM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 744 AM EDT THU MAY 7 2009 NJZ001-007-008-PAZ054-055-060>062-081030- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 744 AM EDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ009-010-012-013-015-PAZ067>071-081030- NEW CASTLE-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 744 AM EDT THU MAY 7 2009 ...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-NJZ016>019-081030- CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- 744 AM EDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SOME SHOWERS MAY BE BRIEFLY HEAVY, POSSIBLY CAUSING LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ014-020>027-081030- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 744 AM EDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SOME SHOWERS MAY BE BRIEFLY HEAVY, POSSIBLY CAUSING LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY, AND SOME OF THE THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS OR HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-081030- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 744 AM EDT THU MAY 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-081030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 744 AM EDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:01 PM EDT | Flood Watch | PHI | Delaware, Philadelphia | 19 hr |
| May 7, 1:08 AM EDT | Flash Flood Warning | PHI | Chester, Montgomery | 6 hr |
| May 7, 1:43 AM EDT | Flash Flood Warning | PHI | Bucks | 5 hr |
| May 7, 1:51 AM EDT | Flash Flood Warning | PHI | Delaware, Philadelphia | 5 hr |
| May 7, 1:42 PM EDT | Areal Flood Advisory | PHI | Bucks, Montgomery | 4 hr |
| May 7, 2:34 PM EDT | Areal Flood Advisory | PHI | Bucks, Delaware, Montgomery, Philadelphia | 3 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.